Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 39, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 10, 2012, 3:27 PM EDT. It took effect at Apr 11, 2012, 6:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 3:27 PM EDT (19:27 UTC)
- In effect from
- Apr 11, 2012, 6:00 AM EDT
- Expired
- Apr 10, 2012, 10:01 PM EDT
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
054 WHUS71 KBUF 101927 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 327 PM EDT TUE APR 10 2012 LOZ030-110330- /O.NEW.KBUF.SC.Y.0039.120411T1000Z-120411T2000Z/ LOWER NIAGARA RIVER- 327 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT WEDNESDAY. * WINDS...NORTH 15 TO 25 KNOTS PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-110330- /O.EXT.KBUF.SC.Y.0038.000000T0000Z-120411T0800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 327 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY... * WINDS...WEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-110330- /O.EXT.KBUF.SC.Y.0038.000000T0000Z-120411T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 327 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-110330- /O.EXT.KBUF.SC.Y.0038.000000T0000Z-120411T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 327 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-110000- /O.CON.KBUF.SC.Y.0038.000000T0000Z-120411T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 327 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
941 WHUS71 KBUF 102352 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 752 PM EDT TUE APR 10 2012 LEZ020-110100- /O.EXP.KBUF.SC.Y.0038.000000T0000Z-120411T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 752 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ LEZ040-041-110800- /O.CON.KBUF.SC.Y.0038.000000T0000Z-120411T0800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 752 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-110800- /O.CON.KBUF.SC.Y.0038.000000T0000Z-120411T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 752 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-110800- /O.CON.KBUF.SC.Y.0038.000000T0000Z-120411T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 752 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-110800- /O.CON.KBUF.SC.Y.0039.120411T1000Z-120411T2000Z/ LOWER NIAGARA RIVER- 752 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
618 WHUS71 KBUF 110201 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1001 PM EDT TUE APR 10 2012 LOZ030-110315- /O.CAN.KBUF.SC.Y.0039.120411T1000Z-120411T2000Z/ LOWER NIAGARA RIVER- 1001 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ042>044-111015- /O.EXT.KBUF.SC.Y.0038.000000T0000Z-120411T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1001 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-111015- /O.EXT.KBUF.SC.Y.0038.000000T0000Z-120411T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 1001 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ041-110800- /O.CON.KBUF.SC.Y.0038.000000T0000Z-120411T0800Z/ LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1001 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-111015- /O.CON.KBUF.SC.Y.0038.000000T0000Z-120411T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1001 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 2:07 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 10, 2:07 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
207 PM EDT TUE APR 10 2012
.SYNOPSIS...
THE WEATHER WILL CONTINUE TO TREND PROGRESSIVELY COOLER AND MORE
UNSETTLED TODAY AND TONIGHT AS LOW PRESSURE SLOWLY DRIFTS FROM
SOUTHERN QUEBEC ACROSS NEW ENGLAND. EXPECT RATHER BREEZY THIS AFTERNOON WITH
SEVERAL LIGHT RAIN SHOWERS THAT COULD MIX WITH SNOW ACROSS HIGHER
ELEVATIONS. MORE WIDESPREAD LIGHT RAIN SHOWERS WILL THEN DEVELOP AND
MIX WITH OR CHANGE TO SNOW TONIGHT...BEFORE SLOWLY TAPERING OFF
WEDNESDAY AND WEDNESDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
FOR THE REMAINDER OF THE DAY...THREE AREAS OF PRECIPITATION WILL
CONTINUE TO BRING SCATTERED SHOWERS ACROSS THE REGION. WILL HAVE THE
HIGHEST POPS ACROSS THE NORTH COUNTRY UNDER THE UPPER LEVEL LOW
WHERE RADAR CONTINUES TO SHOW LIGHT RAIN SHOWERS PASSING ACROSS THE
REGION.
ACROSS THE SOUTHERN TIER AN UPPER LEVEL SHORTWAVE DIVING
SOUTHEASTWARD JUST SOUTH OF LAKE ERIE WILL CONTINUE TO YIELD
SCATTERED RAIN AND SNOW SHOWERS. WITH CONTINUED CAA SOME OF THESE
RAIN SHOWERS HAVE TRANSITION TO LIGHT SNOW...ESPECIALLY ACROSS THE
HIGHER TERRAIN. BETWEEN THESE TWO SYSTEMS A CONVERGENT BOUNDARY HAS
DEVELOPED ACROSS THE NIAGARA FRONTIER...WITH WINDS OFF LAKE ONTARIO
NORTHWEST...WHILE A SOUTHWEST WIND OFF LAKE ERIE PREVAILS. A FEW
LIGHT SHOWERS HAVE DEVELOPED ON THIS BOUNDARY THIS AFTERNOON...WITH
OCCASIONAL ICE PELLETS MIXING IN. FOR NOW WILL JUST PLACE CHC FOR
SHOWERS IN THE GRIDS WITH THIS BOUNDARY. TEMPERATURES WILL REMAIN IN
THE UPPER 30S TO MID 40S ACROSS THE REGION...WITH THE COOLEST
TEMPERATURES UNDER PRECIPITATION.
ONCE WE GET INTO TONIGHT...THE MAIN LOW CENTER WILL SLIDE SOUTHEAST
ACROSS NEW ENGLAND...AND IN THE PROCESS WILL DRAG ITS ASSOCIATED
AREA OF WRAPAROUND MOISTURE AND LIFT SOUTHEASTWARD ACROSS OUR
REGION. THIS WILL RESULT IN CONTINUED LOWERING/THICKENING CLOUDS AND
THE ARRIVAL OF MORE WIDESPREAD LIGHT PRECIPITATION FROM NORTH TO
SOUTH...FOR WHICH LIKELY POPS WILL BE IN PLAY. GIVEN THE RELATIVELY
WARM BOUNDARY LAYER TEMPS AND LIGHT NATURE OF THE PRECIP AT ITS
ONSET...EXPECT IT TO LARGELY START OFF IN THE FORM OF RAIN...BEFORE
MIXING WITH AND/OR CHANGING OVER TO WET SNOW AS EVAPORATIONAL
COOLING EFFECTS AND CONTINUED COLD AIR ADVECTION FURTHER COOL THE
ATMOSPHERIC COLUMN. AT THIS TIME...EXPECT MOST AREAS OUTSIDE OF THE
IMMEDIATE LAKESHORES TO LIKELY SEE AT LEAST A MIX...WITH A MORE
COMPLETE CHANGEOVER TO PLAIN WET SNOW FOUND ACROSS INTERIOR
SECTIONS. THIS SAID...WITH QPFS REMAINING RELATIVELY LIGHT AND THE
GROUND WARMER NOW...WOULD EXPECT ANY RESULTANT ACCUMULATIONS TO
REMAIN ON THE ORDER OF AN INCH OR LESS WHERE A COMPLETE CHANGEOVER
IS REALIZED...WITH THE HIGHEST AMOUNTS MOST LIKELY ACROSS THE HIGHER
TERRAIN OF THE SOUTHERN TIER AND TUG HILL PLATEAU. TEMPERATURES
INLAND AWAY FROM THE LAKES WILL DROP TOWARDS 30...AND THE UPPER
20S...WHILE ALONG THE LAKE PLAIN OVERNIGHT LOWS WILL BE IN THE MID
30S. WITH THE THICK CLOUDS TONIGHT DO NOT EXPECT ANY FROST
CONCERNS...JUST FREEZE CONCERNS AND HAVE ISSUED A FREEZE WARNING
FROM MIDNIGHT TO 10 AM WEDNESDAY FOR AREAS THAT HAVE STARTED THE
FROST FREEZE PROGRAM.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
ON WEDNESDAY A SHARP MID LEVEL TROUGH WILL BE DIGGING SLOWLY SOUTH
ACROSS THE LOWER LAKES AND NEW ENGLAND WHILE THE ATTENDANT SURFACE
LOW WEAKENS AND MOVES INTO THE GULF OF MAINE. THIS PROGRESSION IS
ABOUT 6 HOURS OR SO SLOWER ON THE NEW 00Z MODEL GUIDANCE THAN RUNS
FROM YESTERDAY...SO THIS WILL KEEP ORGANIZED PRECIP GOING LONGER
INTO WEDNESDAY. PVA AND HEIGHT FALLS WILL SPREAD SOUTHEAST ACROSS
THE REGION EARLY WEDNESDAY MORNING...BUT DEEP WRAP AROUND MOISTURE
AND MOIST NORTHWEST UPSLOPE FLOW WILL LIKELY MAINTAIN A FEW SHOWERS
FOR MUCH OF THE DAY...ESPECIALLY ACROSS HIGHER TERRAIN WHERE UPSLOPE
FLOW WILL MAXIMIZE LIFT AND MOISTURE CONVERGENCE. WITH THIS IN MIND
WILL CONTINUE WITH HIGH LIKELY POPS.
PRECIP TYPE WILL BE ELEVATION DEPENDENT...WITH SNOW PREDOMINANT IN
THE MORNING ACROSS HIGHER TERRAIN AND A RAIN/SNOW MIX AT LOWER
ELEVATIONS. MAY SEE ANOTHER COATING TO AN INCH OF SLUSHY SNOW ACROSS
HIGHER TERRAIN IN THE MORNING. BY AFTERNOON THE BOUNDARY LAYER WILL
SLOWLY MODIFY WITH SOME LIMITED DAYTIME HEATING AND A REDUCTION IN
THE COVERAGE AND INTENSITY OF SHOWERS. THIS SHOULD PROMOTE A GRADUAL
CHANGE TO MAINLY RAIN...FIRST AT LOWER ELEVATIONS AND LAST ACROSS
THE HIGHER TERRAIN. GIVEN ALL THE CLOUDS AND SHOWERS...AND 850MB
TEMPS OF AROUND -4C...MOS GUIDANCE LOOKS MUCH TOO WARM. EXPECT TEMPS
TO STRUGGLE INTO THE LOWER TO MID 40S ACROSS LOWER ELEVATIONS...AND
LIKELY REMAIN IN THE UPPER 30S ACROSS HIGHER TERRAIN.
WEDNESDAY NIGHT THE MID LEVEL TROUGH WILL GRADUALLY SHIFT EAST
ACROSS NEW ENGLAND AS THE SURFACE LOW MOVES SLOWLY OUT TO SEA.
EXPECT ANY LEFTOVER SHOWERS TO GRADUALLY END FROM WEST TO EAST AS
MOIST CYCLONIC FLOW GIVES WAY TO SUBSIDENCE AND ANTICYCLONIC FLOW.
DESPITE THE PULLING AWAY OF DEEPER MOISTURE AND LIFT...MODEL
GUIDANCE SUGGESTS LOW LEVEL MOISTURE WILL REMAIN WITH PLENTY OF
CLOUD COVER LINGERING. THIS WILL HELP TO KEEP TEMPS A LITTLE MILDER
THAN WOULD BE THE CASE OTHERWISE IN SUCH A CHILLY AIRMASS. EXPECT
LOWS IN THE LOW TO MID 30S ON THE LAKE PLAINS AND UPPER 20S ACROSS
THE INTERIOR SOUTHERN TIER AND EASTERN LAKE ONTARIO REGION.
ON THURSDAY SURFACE HIGH PRESSURE WILL BUILD OUT OF THE UPPER LAKES
AND INTO THE REGION WITH A RETURN TO DRY WEATHER. MODEL GUIDANCE
STILL SUGGESTS SOME LOW LEVEL MOISTURE...SO CLOUDS MAY BE STUBBORN
TO GIVE WAY ESPECIALLY GIVEN THE COOL AIRMASS AND NORTHERLY FLOW.
FOR NOW HAVE GONE WITH PARTLY SUNNY ACROSS MOST AREAS.
HIGH PRESSURE BUILDS OVERHEAD THURSDAY NIGHT. THE CLEARING SKIES AND
LIGHT WINDS IN A STILL CHILLY AIRMASS WILL BRING A GOOD RADIATIONAL
COOLING NIGHT. MOS GUIDANCE LOOKS A LITTLE HIGH HERE...AND WILL
CONTINUE TO GO SEVERAL DEGREES COLDER WITH A WIDESPREAD FROST/FREEZE
EXPECTED.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AT THE START OF THE PERIOD A SIGNIFICANT PATTERN CHANGE WILL BE
UNDERWAY AS A DEEP TROUGH DIGS INTO THE WEST AND FORCES STRONG
DOWNSTREAM HEIGHT RISES ACROSS THE CENTRAL AND EASTERN CONUS. THE
CENTER OF THE RIDGE WILL BE ACROSS THE SOUTHEAST STATES...AND THAT
WILL KEEP THE GREAT LAKES ON THE ACTIVE NORTH AND NORTHWEST
PERIPHERY OF THE RIDGE WITH AN UNSETTLED PERIOD OF WEATHER STARTING
THIS WEEKEND.
FIRST ON FRIDAY...SURFACE HIGH PRESSURE OVERHEAD WILL PROVIDE PLENTY
OF SUNSHINE AND MODERATING TEMPS. AFTER A CHILLY START...EXPECT
HIGHS TO MAKE IT BACK TO NORMAL OR SLIGHTLY ABOVE NORMAL WITH MID
50S ACROSS LOWER ELEVATIONS.
BY SATURDAY MODEL DIFFERENCES BEGIN TO INCREASE. BOTH THE GFS AND
ECMWF HAVE BEEN CONSISTENT IN SHOWING A WARM FRONT PUSHING EAST
ACROSS THE GREAT LAKES...BUT THE GFS IS STILL ABOUT 6-10 HOURS
FASTER THAN THE ECMWF. THE CANADIAN GEM IS VERY SIMILAR TO THE ECMWF
TIMING. FOR NOW WILL JUST MAINTAIN A LOW CHANCE POP FOR SATURDAY TO
KEEP FORECAST CONTINUITY AND AWAIT BETTER MODEL AGREEMENT BEFORE
REFINING TIMING. IF THE ECMWF/GEM END UP VERIFYING MUCH OF SATURDAY
WILL BE DRY. TEMPERATURES WILL CONTINUE TO WARM TO ABOVE AVERAGE AS
SOUTHWEST RETURN FLOW INCREASES.
BY SUNDAY THE TOP OF THE RIDGE WILL BE KNOCKED DOWN AS FAST ZONAL
FLOW DEVELOPS ALONG THE US/CANADIAN BORDER. ONE OR MORE SHORTWAVES
WILL MOVE THROUGH THIS ZONAL FLOW ALOFT...AND A SURFACE BAROCLINIC
ZONE WILL BE SITUATED JUST TO OUR NORTH. THIS SHOULD PROVIDE A FOCUS
FOR AT LEAST SCATTERED SHOWER/THUNDERSTORM DEVELOPMENT. GIVEN
INHERENT UNCERTAINTY AT THIS TIME RANGE HAVE JUST MAINTAINED CHANCE
POPS FOR NOW.
BY MONDAY BOTH THE GFS AND ECMWF SAG THE FRONTAL BOUNDARY SOUTH INTO
THE LOWER LAKES. THIS WILL MAINTAIN A CHANCE OF SHOWERS ACROSS MOST
AREAS...AND ALSO MAKE FOR A VERY CHALLENGING TEMPERATURE FORECAST
DEPENDING ON WHAT SIDE OF THE FRONTAL ZONE WE END UP BEING ON.
ASSUMING THE BOUNDARY SAGS INTO THE AREA...TEMPS WILL BE KNOCKED
BACK CLOSER TO AVERAGE FOLLOWING A FEW WARM DAYS ON THE WEEKEND.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AT 18Z VFR/MVFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION.
SEVERAL LIGHT RAIN SHOWERS ACROSS THE NORTH COUNTRY AND SOUTHERN
TIER THIS AFTERNOON WILL CONTINUE TO BRING PERIODS OF MVFR CIGS.
ELSEWHERE A CONVERGENT BOUNDARY ACROSS THE NIAGARA FRONTIER MAY
BRING AN OCCASIONAL LIGHT RAIN SHOWER...POSSIBLY MIXED WITH SOME ICE
PELLETS...BUT COVERAGE AREA WILL BE SMALL AND WILL PLACE VCSH IN THE
TAFS TO START.
A GENERAL SOUTHWEST WIND THIS AFTERNOON...THOUGH A SHIFT TO
NORTHWEST CANNOT BE RULED OUT LATER THIS AFTERNOON SOUTH OF LAKE
ONTARIO.
REMAINING CLOUDY WITH CIGS SLOWLY LOWERING TO MVFR ACROSS THE
REGION. RAIN WILL MIX WITH AND CHANGE TO SNOW...MAINLY LATER
OVERNIGHT AS A SECONDARY TROUGH DROPS SOUTHWARD FROM SOUTHERN
CANADA. EXPECT AFTER THE TROUGH PASSES CIGS TO LOWER TO WIDESPREAD
IFR AND SNOW SHOWERS TO BE THE DOMINATE PRECIPITATION TYPE.
PRECIPITATION WILL END THROUGH THE MORNING HOURS WEDNESDAY...THOUGH
LOW IFR/MVFR CIGS WILL REMAIN THROUGH MUCH OF THE MORNING AND INTO
THE AFTERNOON.
OUTLOOK...
WEDNESDAY NIGHT...MVFR IN SCATTERED RAIN SHOWERS GENERALLY EAST OF
THE GENESEE VALLEY...IMPROVING TO VFR THROUGH THE NIGHT.
THURSDAY AND FRIDAY...VFR.
SATURDAY AND SUNDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
A STILL-TIGHT PRESSURE GRADIENT AND PROGRESSIVELY COOLER WESTERLY
FLOW WILL RESULT IN ANOTHER DAY OF ADVISORY-LEVEL WINDS AND WAVES
ACROSS THE LOWER LAKES TODAY. THEREAFTER...VEERING WINDS AND A
MODEST WEAKENING OF THE LARGE-SCALE FLOW WILL RESULT IN WINDS AND
WAVES FALLING A BIT BELOW CRITERIA TONIGHT...WHERE THEY WILL THEN
REMAIN THROUGH WEDNESDAY.
LOOKING A BIT FURTHER OUT...HIGH PRESSURE WILL THEN BUILD ACROSS THE
REGION THURSDAY AND FRIDAY AND BRING FURTHER IMPROVEMENT IN BOATING
CONDITIONS...WITH RELATIVELY LIGHT WINDS AND NEGLIGIBLE WAVES
RETURNING BY FRIDAY.
&&
.CLIMATE...
FOR THE MONTH OF APRIL BUFFALO'S NORMAL SNOWFALL IS 2.7
INCHES...WHILE ROCHESTER HAS A NORMAL OF 3.9 INCHES. FOR BUFFALO THE
AVERAGE LAST DATE OF MEASURABLE SNOWFALL AT THE AIRPORT (SINCE 1944)
IS APRIL 11TH...WHILE FOR ROCHESTER THE AVERAGE LAST DATE OF
MEASURABLE SNOW IS APRIL 14TH. LAST YEAR THE LAST MEASURABLE
SNOWFALL IN BUFFALO WAS APRIL 18TH WHEN 0.7 INCHES OF SNOW
FELL...WHILE FOR ROCHESTER THE LAST MEASURABLE SNOWFALL OCCURRED ON
THE LAST DAY OF MARCH...WHEN 0.2 OF AN INCH OF SNOW FELL.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT WEDNESDAY
FOR NYZ019-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LEZ020.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR
LOZ042>045.
&&
SYNOPSIS...JJR/THOMAS
NEAR TERM...THOMAS
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...THOMAS
MARINE...JJR
CLIMATE...THOMASHazardous weather outlook, Apr 10, 11:27 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1127 AM EDT TUE APR 10 2012 NYZ001>005-010-111530- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- 1127 AM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FREEZING TEMPERATURES ARE POSSIBLE THURSDAY NIGHT. CONDITIONS MAY REQUIRE A FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ011>014-020-021-111530- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 1127 AM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN SHOWERS WILL DEVELOP LATER TODAY AND THIS EVENING...AND WILL MIX WITH WET SNOW OVERNIGHT. PRECIPITATION WILL LIKELY CHANGE TO ALL WET SNOW ACROSS THE HIGHER TERRAIN WHERE 1 TO 2 INCHES OF SNOW IS POSSIBLE LATER TONIGHT THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WET SNOW WILL TAPER OFF AND CHANGE BACK TO RAIN SHOWERS ON WEDNESDAY AFTER A POSSIBLE 1 TO 2 INCH ACCUMULATION ACROSS HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-085-111530- CHAUTAUQUA-SOUTHERN ERIE- 1127 AM EDT TUE APR 10 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. RAIN SHOWERS WILL DEVELOP LATER TODAY AND THIS EVENING...AND WILL MIX WITH WET SNOW OVERNIGHT. PRECIPITATION WILL LIKELY CHANGE TO ALL WET SNOW ACROSS THE HIGHER TERRAIN WHERE 1 TO 2 INCHES OF SNOW IS POSSIBLE LATER TONIGHT THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. WET SNOW WILL TAPER OFF AND CHANGE BACK TO RAIN SHOWERS ON WEDNESDAY AFTER A POSSIBLE 1 TO 2 INCH ACCUMULATION ACROSS HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-111530- OSWEGO-JEFFERSON-LEWIS- 1127 AM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN SHOWERS WILL DEVELOP LATER TODAY AND THIS EVENING...AND WILL MIX WITH WET SNOW OVERNIGHT. PRECIPITATION WILL LIKELY CHANGE TO ALL WET SNOW ACROSS THE HIGHER TERRAIN OF THE TUG HILL AND WESTERN ADIRONDACKS WHERE 1 TO 2 INCHES OF SNOW IS POSSIBLE LATER TONIGHT THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WET SNOW WILL TAPER OFF AND CHANGE BACK TO RAIN SHOWERS ON WEDNESDAY AFTER A POSSIBLE 1 TO 2 INCH ACCUMULATION ACROSS HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111530- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1127 AM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:29 AM EDT | Freeze Warning | BUF | Chautauqua, Erie | 22 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.